MAUDE Adverse Event Report: BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA. BD ANGIOCATH¿ IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381112
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd angiocath¿ iv catheter leaked between the catheter and the hub.The following information was provided by the initial reporter, translated from japanese: "the hcp confirmed fluid leakage from the catheter hub (yellow component) and the catheter root.".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: bd received a 24 gauge angiocath device from lot 1174685 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned unit but couldn't visibly identify any defects with the device.Next, a ct scan was performed on the unit and after reviewing the images the engineer was able to identify a hole in the catheter.This hole was likely the cause of the reported leakage.Therefore, based off the visual inspection and ct scan the engineer was able to verify the reported defect.It was determined that this was a manufacturing defect that occurred due to a misalignment between the metal wedge on the crimping station and the device.
 
Event or Problem Description

Brand Name
BD ANGIOCATH¿ IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
Manufacturer (Section G)
BECTON DICKINSON INDUSTRIAS CIRURGICAS, LTDA.
ave. pres.juscelino kubitschek
273 francisco bernardino
juiz de fora
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15033958
Report Number9610048-2022-00070
Device Sequence Number6911925
Product Code FOZ
UDI-Device Identifier00382903811120
UDI-Public00382903811120
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number381112
Device Lot Number1174685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date09/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown